Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 02:59:15 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 649847
  • Total Topics: 49598
  • Online Today: 161
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 105
Total: 107

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: meds  (Read 1432 times)

0 Members and 1 Guest are viewing this topic.

Offline kevy3392

  • Member
  • Posts: 5
meds
« on: October 11, 2013, 04:07:54 AM »
I have always had problem sleeping during the day and I work at nights so I always take advil pm. Now that I am on isentress and truvada I still can't sleep. Anyone knows if its ok to take advil pm with these meds?

Offline mitch777

  • Member
  • Posts: 3,733
Re: meds
« Reply #1 on: October 13, 2013, 12:50:06 PM »
Hi Kevy,

A delayed welcome to the forums!

I don't think it's a good idea to take Advil PM long-term no matter what.

Advil can cause problems with your stomach lining and kidneys. If you aren't in pain and are just taking it to help you sleep there are other better/safer choices.

Have you talked about this with your doc?

I have sleep issues and take Trazadone.

Hope you find a better way to get your sleep! :)

m.
 

 
32 years hiv+ (oct. 2013) with a curtsy.

Offline pozguypdx

  • Member
  • Posts: 3
Re: meds
« Reply #2 on: October 14, 2013, 12:25:25 AM »
Hi there.  I have alternated Ambien and Lunesta for some time now.  Never tried Advil PM.  I have had problems sleeping since I was a kid.  THese only worsened with my cancer.  And now with my HIV Status?  Gimme the drugs man.  Welcome to the forum.

Offline marcmoral16

  • Member
  • Posts: 97
  • My Husband and I
Re: meds
« Reply #3 on: October 14, 2013, 01:30:20 AM »
Also have trouble sleeping could be a combo or stress from HIV and everyday life. Going to see a mental health professional about it, but you should tell your doctor. Like Mitch said Advil since it has ibuprofen canover time kill yyour stomach and kidneys.

I just started on Ambien but have also used Benadryl or diphenhydramine.

Do speak to your doc though
Tested Positive Jan 16 2013
CD4 119 6% VL 23980
Started Complera Feb 2013
March CD4 199 9% VL 1000
May CD4 255 12% VL 334
June CD4 284 15% VL 172
Switched to Stribild middle June 2013
July CD4 325 22% VL 51
October CD4 341 23% VL UD!!
Jan 2014 CD4 343 20% VL <20
July 2014 CD4 450 26% VL <20

Offline kevy3392

  • Member
  • Posts: 5
Re: meds
« Reply #4 on: October 14, 2013, 06:06:38 PM »
Thanks for the advice guys, will talk to my doc

Offline pittman

  • Member
  • Posts: 237
Re: meds
« Reply #5 on: October 15, 2013, 11:47:52 PM »
You should be aware that the ingrediant in Advil PM that makes one drowsy is just Benedryl. Unless you are also suffering from pain/headache, the advil part is not needed. I would suggest that on the occasions you really feel the need, simply take  a Benedryl rather than some combo you do not need. Especially be wary of Tylenol PM as it is very easy to take too much if you lose track of the fact that Tylenol is also sometimes combined in other drugs. With Tylenol, severe damage can occur even with small over doses, and some of HIV meds already are putting your kidneys and liver under heavier work than normal work.

But, to answer your question, neither the Advil nor the Benedryl components in Advil PM are a problem with the HIV meds when you take them in normal does for occasional sleep aids.  Your doctor may be able to offer other more effective options as well if you find it is not working or you need it frequently. 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.